Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 190, NWS Lubbock, TX

June 2, 20216 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 2, 2021, 10:14 PM CDT for 6 counties in Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2021, 10:14 PM CDT (03:14 UTC)
Expired
Jun 2, 2021, 11:15 PM CDT
In force
61 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cochran County, TX, Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 40 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 10:29 PM CDTTSTM WND GST 644 S Levelland, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
2000 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

667 
WUUS54 KLUB 030314
SVRLUB
TXC079-219-303-305-445-501-030415-
/O.NEW.KLUB.SV.W.0190.210603T0314Z-210603T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
1014 PM CDT Wed Jun 2 2021

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Lubbock County in northwestern Texas...
  Northwestern Lynn County in northwestern Texas...
  Southeastern Cochran County in northwestern Texas...
  Northern Terry County in northwestern Texas...
  Hockley County in northwestern Texas...
  Northeastern Yoakum County in northwestern Texas...

* Until 1115 PM CDT.

* At 1014 PM CDT, severe thunderstorms were located along a line
  extending from 3 miles southwest of Whitharral to 5 miles northeast
  of Sundown to 3 miles northeast of Tokio, moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lubbock, Levelland, Brownfield, Abernathy, Plains, Wolfforth,
  Shallowater, Idalou, Sundown, Anton, Tokio, Lubbock South Plains
  Mall, Locketville, Slide, Woodrow, Reese Center, Lubbock
  International Airport, Texas Tech University, Whitharral and
  Downtown Lubbock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3383 10261 3383 10166 3346 10171 3313 10189
      3315 10289
TIME...MOT...LOC 0314Z 272DEG 29KT 3372 10238 3352 10243 3322 10255 

HAIL...<.75IN
WIND...60MPH
 
$$

01
4 follow-up statements
300 
WWUS54 KLUB 030332
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
1032 PM CDT Wed Jun 2 2021

TXC079-219-303-305-445-501-030415-
/O.CON.KLUB.SV.W.0190.000000T0000Z-210603T0415Z/
Lubbock TX-Lynn TX-Cochran TX-Terry TX-Hockley TX-Yoakum TX-
1032 PM CDT Wed Jun 2 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR LUBBOCK...NORTHWESTERN LYNN...SOUTHEASTERN COCHRAN...NORTHERN
TERRY...HOCKLEY AND NORTHEASTERN YOAKUM COUNTIES...

At 1032 PM CDT, severe thunderstorms were located along a line
extending from 7 miles east of Whitharral to 7 miles southeast of
Levelland to 6 miles northwest of Brownfield, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lubbock, Levelland, Brownfield, Abernathy, Plains, Wolfforth,
Shallowater, Idalou, Sundown, Anton, Tokio, Lubbock South Plains
Mall, Locketville, Slide, Woodrow, Reese Center, Lubbock
International Airport, Texas Tech University, Whitharral and Downtown
Lubbock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3383 10261 3383 10166 3346 10171 3313 10189
      3315 10289
TIME...MOT...LOC 0332Z 272DEG 29KT 3371 10221 3351 10226 3322 10238 

HAIL...<.75IN
WIND...60MPH
 
$$

01
451 
WWUS54 KLUB 030337 CCA
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
1037 PM CDT Wed Jun 2 2021

TXC079-219-303-305-445-501-030415-
/O.COR.KLUB.SV.W.0190.000000T0000Z-210603T0415Z/
Lubbock TX-Lynn TX-Cochran TX-Terry TX-Hockley TX-Yoakum TX-
1037 PM CDT Wed Jun 2 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR LUBBOCK...NORTHWESTERN LYNN...SOUTHEASTERN COCHRAN...NORTHERN
TERRY...HOCKLEY AND NORTHEASTERN YOAKUM COUNTIES...

At 1036 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Anton to 8 miles southeast of 
Levelland to 5 miles northwest of Brownfield, moving east at 35 mph. 
A Texas Tech University West Texas mesonet measured a wind gust to 
64 mph near Levelland at 1029 PM CDT.

HAZARD...60 mph wind gusts.

SOURCE...Texas Tech University West Texas mesonet.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lubbock, Levelland, Brownfield, Abernathy, Plains, Wolfforth,
Shallowater, Idalou, Sundown, Anton, Tokio, Lubbock South Plains
Mall, Locketville, Slide, Woodrow, Reese Center, Lubbock
International Airport, Texas Tech University, Whitharral and Downtown
Lubbock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3383 10261 3383 10166 3346 10171 3313 10189
      3315 10289
TIME...MOT...LOC 0332Z 272DEG 29KT 3371 10221 3351 10226 3322 10238 

HAIL...<.75IN
WIND...60MPH
 
$$

01
910 
WWUS54 KLUB 030349
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
1049 PM CDT Wed Jun 2 2021

TXC079-501-030359-
/O.CAN.KLUB.SV.W.0190.000000T0000Z-210603T0415Z/
Cochran TX-Yoakum TX-
1049 PM CDT Wed Jun 2 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COCHRAN AND
NORTHEASTERN YOAKUM COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3314 10259 3383 10239 3383 10166 3346 10171
      3313 10189
TIME...MOT...LOC 0349Z 279DEG 33KT 3369 10206 3345 10207 3322 10223 

$$

TXC219-303-305-445-030415-
/O.CON.KLUB.SV.W.0190.000000T0000Z-210603T0415Z/
Lubbock TX-Lynn TX-Terry TX-Hockley TX-
1049 PM CDT Wed Jun 2 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR LUBBOCK...NORTHWESTERN LYNN...NORTHERN TERRY AND HOCKLEY
COUNTIES...

At 1049 PM CDT, severe thunderstorms were located along a line
extending from 4 miles west of Shallowater to 5 miles southwest of
Wolfforth to 3 miles northeast of Brownfield, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lubbock, Levelland, Brownfield, Abernathy, Wolfforth, Shallowater,
Idalou, Sundown, Anton, Tokio, Lubbock South Plains Mall,
Locketville, Slide, Woodrow, Reese Center, Lubbock International
Airport, Texas Tech University, Whitharral, Downtown Lubbock and New
Deal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3314 10259 3383 10239 3383 10166 3346 10171
      3313 10189
TIME...MOT...LOC 0349Z 279DEG 33KT 3369 10206 3345 10207 3322 10223 

HAIL...<.75IN
WIND...60MPH
 
$$

01
421 
WWUS54 KLUB 030402
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
1102 PM CDT Wed Jun 2 2021

TXC219-303-305-445-030415-
/O.CON.KLUB.SV.W.0190.000000T0000Z-210603T0415Z/
Lubbock TX-Lynn TX-Terry TX-Hockley TX-
1102 PM CDT Wed Jun 2 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR LUBBOCK...NORTHWESTERN LYNN...NORTHEASTERN TERRY AND EASTERN
HOCKLEY COUNTIES...

At 1101 PM CDT, severe thunderstorms were located along a line
extending from near Shallowater to near Slide to 9 miles east of
Brownfield, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lubbock, Brownfield, Abernathy, Wolfforth, Shallowater, Idalou,
Anton, Lubbock South Plains Mall, Lubbock International Airport,
Texas Tech University, Locketville, Slide, Downtown Lubbock, Woodrow,
Reese Center, New Deal, Meadow, Smyer, Buffalo Springs and
Ropesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3314 10238 3383 10220 3383 10166 3346 10171
      3313 10189
TIME...MOT...LOC 0401Z 272DEG 29KT 3369 10195 3345 10196 3322 10212 

HAIL...<.75IN
WIND...60MPH
 
$$

01

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:20 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 2, 6:20 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
620 PM CDT Wed Jun 2 2021

.AVIATION...
A complex of thunderstorms currently over New Mexico will move
into the region late tonight into early Thursday morning. Some of
these storms could affect the KLBB terminal with a smaller chance
at hitting the KPVW terminal. There is not a clear signal for low
CIGS to develop again Thursday morning so mention was left out of
the TAF.

&&

.PREV DISCUSSION... /issued 244 PM CDT Wed Jun 2 2021/

SHORT TERM...
Showers and thunderstorms are expected to develop later this
afternoon and evening and move into the area. There are currently
three areas of focus, which include an outflow boundary near Yoakum
and Terry counties, and higher terrain over southeastern and
northeastern New Mexico.

At 18Z, visible satellite imagery indicated a CU field developing
off of the aforementioned outflow boundary and moving east over
Yoakum and Terry counties. This field is forming within an
environment with MLCAPE of 1000-1500 J/kg and deep-layer shear ~ 40
kt. If CAPE can be realized and this field starts to convect, storms
will be capable of producing quarter-sized hail and wind up to 60
mph.

Ahead of the next round of thunderstorms expected to move in by late
evening, MLCAPE values over the southern South Plains, and Rolling
Plains are expected to increase to around 2500 J/kg. As storms from
northeastern and southeastern New Mexico moves into the area, they
are expected to combine into an MCS. However, storms may briefly be
multicellular as they enter the area, which could result in the
potential of marginally severe hail and winds as they move into our
western column of counties. As storms begin to combine, the threat
will become mostly wind. In addition to the potential of severe
winds, high atmospheric water content, slow storm motion, and
training could result in flooding. Storms are expected to move out
of the South Plains by early tomorrow and should completely move
east of the CWA by mid-morning.

Tomorrow will be similar to today in respect to cloud cover and
temperature. Skies will become mostly clear for the entire area by
early afternoon.  Higher storm chances will be to our west as the
upper-the level flow will be northerly over New Mexico. However, a
cutoff low is progged to form over the area and could bring some
thunderstorm chances to the southern South and Rolling Plains.
GKendrick

LONG TERM...
The large-amplitude ridge centered over the western CONUS will
finally begin to break down Thursday night, with the ridge axis
quickly flattening on Friday as the trough over the eastern CONUS
flattens as well. This will occur in tandem with a new, relatively
compact low cutting off from a longwave trough centered over the
Gulf of Alaska. This low will drift slowly westward well off the
California coast Friday into Saturday while a rather broad upper
low meanders over Texas through the weekend. As a result, the
upper flow will transition fairly abruptly from an amplified
regime late this week to an overall more neutral regime by the end
of the weekend. In fact, most upper level energy will be
concentrated over the far northern CONUS into Canada. With the
mean flow concentrated so far north and no other significant
steering flow present through much of the CONUS to help move it
along, the broad upper low over Texas will linger overhead this
weekend.

Regarding sensible weather over the weekend, the forecast depends
heavily on the position of this broad upper low. On Friday, guidance
suggests the 500mb cyclonic circulation will be centered south of
Midland, with easterly upper level flow overspreading the CWA. While
surface high pressure to our east will continue to supply low level
moisture via southerly winds and mid/upper level lapse rates will be
steepening under the low center, shear will be very weak (about 10-
15 kts). With a lack of surface convergence to initiate convection,
Friday is expected to remain mainly dry. At this time, Saturday
appears that it will evolve in a similar manner to Friday, with a
mainly dry forecast as the upper low remains in place and only
shifting slightly east. On Sunday, the upper low will finally begin
to lift northeastward as a larger trough begins to dive
southeastward into the Pacific Northwest. As the low shifts east,
upper flow over West Texas will back to northerly/northwesterly.
With low level flow remaining moist from the south, the potential
returns on Sunday night for upstream convection to propagate
southward into the CWA. With the uncertainty in the progression of
the upper low, precipitation chances are still rather up-in-the-air
Sunday into Monday. Given better instability and better shear on
Sunday compared to Friday and Saturday, have introduced low PoPs
Sunday afternoon to account for the positioning of the upper low and
the favorable environment if any storms are able to form locally.
However, the forecast for this weekend is certainly subject to
change given this uncertainty.

Monday into the middle of next week, upper ridging will begin to
build into the region from the west as the Pacific Northwest trough
continues to dive southeastward. While this will result in a gradual
warm-up, it will also bring a return to southwesterly upper flow.
With the dryline lingering to the west, chances for thunderstorms
will return each afternoon through at least the middle of the week,
at this time appearing to remain mainly east of the I-27 corridor
into the Rolling Plains. /DWK

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

01
Hazardous weather outlook, Jun 2, 11:27 AM CDT, 10 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1127 AM CDT Wed Jun 2 2021

TXZ021>044-031630-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1127 AM CDT Wed Jun 2 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms this afternoon will have the potential to
become severe with hail to the size of quarters and wind gusts to
65 mph. Thunderstorms are also expected to move into the area from
eastern New Mexico this evening and will bring the potential of
heavy rain and marginally severe wind and hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorm chances Thursday afternoon and evening will focus on
areas near the New Mexico state line into the southern South Plains.
Some of these storms could be severe, capable of producing damaging
winds up to 60 mph and quarter size hail.

Precipitation chances are reduced on Friday and Saturday, but
isolated thunderstorms are still possible. Better chances for
thunderstorms return on Sunday across the area, with additional
chances for thunderstorms on Monday and Tuesday. Some storms will
have the potential to become severe each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jun 2, 9:21 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
921 PM CDT WED JUN 02 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     TSTM WND GST     9 WSW EARTH             34.19N 102.56W
06/02/2021  M60 MPH          LAMB               TX   MESONET

&&

EVENT NUMBER LUB2100390

WCI

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:23 PM CDTSevere Thunderstorm WarningLUBCochran, Yoakum67 min
Jun 2, 9:19 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley56 min
Jun 2, 9:26 PM CDTSevere Thunderstorm WarningLUBCochran, Yoakum64 min
Jun 2, 9:50 PM CDTAreal Flood AdvisoryLUBBailey, Lamb, Parmer88 min
Jun 2, 9:56 PM CDTAreal Flood AdvisoryLUBBailey, Cochran, Hockley, Lamb, Terry, Yoakum11 min
Jun 2, 10:07 PM CDTFlash Flood WarningLUBBailey, Cochran, Hockley, Lamb, Terry, Yoakum2 hr
Jun 2, 10:29 PM CDTAreal Flood AdvisoryLUBHockley, Lubbock, Lynn, Terry3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.